Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey guys,

Just wondering if you all had tailbone pain during, and permanently after quitting accutane. I was on accutane for 3.25 months, 80mg, 147lb male, 24yr , was prescribed 80 mg for 6 months by my crazy derm but decided to quit taking the drug 1 week ago.

Have you all experienced this during and permanently after accutane? Just wondering. It's not too bad and a good reminder for me to not take this drug again. It only really hurts if I sneeze, "clench my buttcheeks" (sounds funny I know), when I get up from sitting down, and usuallly when I lie down.

I was wondering why this specific area hurts? (no bad jokes please I know that's an easy setup) I do have an office job and I'm sitting down more than I'd like. I should google this but my crazy theory is since its similiar to vitamin A poisoning, maybe my body picked this spot to degenerate first and assign the damage of "vitamin A poisoning" to my tailbone ... since it's better to assign pain there first instead of areas like my feet, ankles, hands, other joints... where the pain would be much more annoying.

Thanks for reading.

Link to post
Share on other sites

Hey txguy,

I have been experiencing the same thing in the past two months or so. It hurts when I sit in a certain position or move around in my seat. I used to work in retail always standing, but I got a job as a programmer and now I am sitting probably 12 hours a day.

I used to work out and run, but after my dose got too high for me to tolerate, I stopped. Are you less active since you started on accutane? Maybe our asses are just telling us to stop sitting around so much.

Link to post
Share on other sites
Hey txguy,

I have been experiencing the same thing in the past two months or so. It hurts when I sit in a certain position or move around in my seat. I used to work in retail always standing, but I got a job as a programmer and now I am sitting probably 12 hours a day.

I used to work out and run, but after my dose got too high for me to tolerate, I stopped. Are you less active since you started on accutane? Maybe our asses are just telling us to stop sitting around so much.

Ohh man, I used to work with a group of programmers and now with a team of systems administrators - the time spent sitting down can't be good for anyone, and I'm sure accutane aggravates this. I am the least active I've ever been in my life, which is horrible, but I started going back to the gym and use the elliptical for cardio and no impact to my joints. I started taking fish oil supplements too to see if that helps. I have decided to quit and add more exercise to my weekly routine.

I did not experience this problem before accutane though and was sitting down for long periods for a year and a half before accutane.

Can I ask your age, and the accutane dosage you've taken thus far and are scheduled to take?

Link to post
Share on other sites

I am 20 years old, and I have been on accutane for 6.5 months...Started at 30, then 60-80-80-80-80 and now 120mg/day for this last month. The pain didn't start until the end of this summer after I had been working at my new job full time for awhile.

I honestly expected the problem to ease up after classes started since I would be walking around more, but the huge boost dosage increase I just had 2 weeks ago might be causing it to stick around. All I know is that as soon as I get off this stuff, I will be hitting the gym 5 days a week :)

Link to post
Share on other sites
I am 20 years old, and I have been on accutane for 6.5 months...Started at 30, then 60-80-80-80-80 and now 120mg/day for this last month. The pain didn't start until the end of this summer after I had been working at my new job full time for awhile.

I honestly expected the problem to ease up after classes started since I would be walking around more, but the huge boost dosage increase I just had 2 weeks ago might be causing it to stick around. All I know is that as soon as I get off this stuff, I will be hitting the gym 5 days a week :)

cool yo, I wish you the best with it

Link to post
Share on other sites

i've had that too. i'm only on like, pill 21 or something, and its not really "pain", more like soreness? idk, its not that bad, its just weird. like i need to stretch it or something, haha. my derm appointment is next week, so i'll probably bring it up then.

Link to post
Share on other sites

"I have actually had the SAME problem! I googled tailbone pain accutane and I didn't think I would find anything. I haven't asked my derm yet if this is a problem, but I am a little worried because I'm going ATVing next week and I'm worried it might aggravate my tailbone. Let me know if you find anything out about this odd symptom. I'm hoping that it's nothing too serious, but I guess we'll have to find out?"

I decided to edit my comment because I finished accutane about 2 weeks ago and the tailbone/ hip pain has lessened drastically. I don't even get hip pain, only mild tailbone pain is left when I work-out. I would say that the tailbone pain is pretty normal. Maybe you should see a different derm, but I highly recommend to continue accutane if you have severe cystic acne...I am so thankful I stuck through the annoying side effects. Mine were a sore tailbone and sore hips. It hurt as I tried to get up and move around after sitting for long periods of time. But if the side effects are serious you should let the derm know. I was on 40mg for 6 months and then 80mg for the 7th month to finish off the rest of the acne. I also recommend that if you stick with accutane, you should be very careful while doing any exercises. I actually completely stopped running and jogging. I stuck to only fast-pace walking. My theory is that everything, especially joints, are very fragile while on accutane. I didn't want to hurt anything while I was on accutane so that when I stopped accutane there wouldn't be any permanent damage. I'll update my post in a month or 2 and let you all know if there is still tailbone pain.

Edited by BeachBabyatHeart
Link to post
Share on other sites

I'm diagnosed with Coccyxdynia after 2 months post accutane. I didn't have any lower back pain during accutane nor joint pain, dry skin, dry lips etc means NO SIDE EFFECTS at all. I got diagnosed when i have my full time job sitting in the office for 12 hours a day. Im a keen bouldering climber. My orthopedic doctor says it has nothing to do with accutane ( Back then I was on 2nd course of accutane for almost 2 years with ultra low maintenance dosage "10mg or 20mg/a week" with frequent blood test) The pain i have is not painfull, but numbness which i get ocassionally when sitting for too long. It has been a month or so already, although it seems to be getting better.

My question here is, would one get the side effects only after they stopped taking accutane?

Link to post
Share on other sites

I am on 20 mg accutane and in 4th week of treatment. My tailbone hurts when it's a pressure change of sitting to standing and vice versa. Also sitting nust hurts like tailbone is bruised. My derm appt is next week and I plan on asking about it.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×